Alert archive / Minnesota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 32, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 22, 2002, 9:18 PM CDT for Saint Louis County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2002, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 22, 2002, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 230218 SVRDLH MNC137-230315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 915 PM CDT SAT JUN 22 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST ST. LOUIS COUNTY IN NORTHEAST MINNESOTA SOUTHEAST ST. LOUIS COUNTY IN NORTHEAST MINNESOTA * UNTIL 1015 PM CDT * AT 915 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES NORTHWEST OF DULUTH...NEAR CANYON. THE STORM WAS MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBORN AROUND 920 PM... CANYON AROUND 925 PM... INDEPENDENCE AROUND 930 PM... DULUTH AROUND 1015 PM... HAIL THE SIZE OF QUARTERS IS EXPECTED WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS UNTIL THE STORM PASSES. TAKE COVER IN A STURDY BUILDING AWAY FROM WINDOWS. .END LAT...LON 4722 9260 4710 9280 4672 9220 4685 9195 DAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:26 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 3:26 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 326 PM CDT SAT JUN 22 2002 FORECAST CONCERN WILL BE ON SEVERE WEATHER TONIGHT. CURRENT ZONE PACKAGE LOOKS REAL GOOD AND NO MAJOR CHANGES WILL BE MADE. ALL VOLITILE INDICIES ARE PEAKING THIS AFTERNOON. THIS SHOULD CONTINUE THROUGH A GOOD PORTION OF TONIGHT. HELICITIES FROM THE SFC UP ARE FAIRLY HIGH WITH PW RANGING IN THE 1.5 RANGE AND WBZ AROUND 10K WE SHOULD SEE ALL THE ABOVE WITH THESE TS...DAMAGING WINDS... CONTINUOUS LIGHTNING...LARGE DAMAGING HAIL...FLOODING...AND A TORNADO WOULDNT BE OUT OF THE QUESTION. .DLH...NONE. T.ERICKSON
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:29 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 61 min |
| Jun 22, 7:59 PM CDT | Flash Flood Warning | DLH | Itasca, Saint Louis | 4 hr |
| Jun 22, 9:31 PM CDT | Flash Flood Warning | DLH | Saint Louis | 2 hr |
| Jun 22, 10:23 PM CDT | Flash Flood Warning | DLH | Saint Louis | 97 min |
| Jun 22, 10:59 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.